Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Aug 8, 2021, 6:51 PM MDT for Glacier County, Montana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2021, 6:51 PM MDT (00:51 UTC)
- Expired
- Aug 8, 2021, 7:15 PM MDT
- In force
- 24 min
- Issued by
- NWS Great Falls, MT
- Hail
- 0.50 in
- Wind
- 30
County Glacier County, MT
The radar
The Great Falls radar (KTFX), 164 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 0.9 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- -108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
190 WWUS85 KTFX 090051 SPSTFX Special Weather Statement National Weather Service Great Falls MT 651 PM MDT Sun Aug 8 2021 MTZ009-010-090115- Northern Rocky Mountain Front MT-Eastern Glacier MT- 651 PM MDT Sun Aug 8 2021 ...A strong thunderstorm will impact portions of southeastern Glacier County through 715 PM MDT... At 651 PM MDT, Doppler radar was tracking a strong thunderstorm over South Browning, or 31 miles west of Cut Bank, moving southeast at 20 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Browning, North Browning and South Browning. This includes the following highways... Highway 2 between mile markers 215 and 236. Highway 89 between mile markers 1 and 3, and between mile markers 95 and 110. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4849 11314 4864 11305 4860 11259 4834 11269 TIME...MOT...LOC 0051Z 293DEG 17KT 4852 11301 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH $$ HART
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Aug 8, 6:00 PM MDT, 51 minutes earlier.
Area forecast discussion, Aug 8, 6:00 PM MDT, 51 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 600 PM MDT Sun Aug 8 2021 ...Aviation Section Update... .SYNOPSIS... A strong cold front will continue to move eastward through the region tonight. Expect a band of rain and thunderstorms to accompany the cold front. Other than a few showers on Monday in the Havre area, generally dry conditions are expected across the area through the rest of the work week. Additionally, && .DISCUSSION... Tonight thru Monday...A strong cold front continues to move eastward through the region. The most unstable air is generally south of a line from Helena to White Sulphur Springs currently. There is the potential that an isolated severe storm could develop before 6 PM or so this evening, with the main threat being strong wind gusts. Otherwise, the showers will generally decrease in all areas by Midnight, except the Havre area, where it will continue overnight. Overnight lows will get cold along the Rocky Mountain Front and higher valleys of Southwest MT, with some locations going below freezing. On Monday, expect scattered showers to be slow to exit the Havre area, otherwise, the reminder of the region will generally be dry, along with below normal temperatures. Tuesday through Sunday...Expect a significant warming trend to begin on Tuesday, with afternoon highs likely in the 90s by late in the week or next weekend. Very little precipitation is expected during the week, with a small potential for a few isolated thunderstorms mainly on Friday and next Sunday. Note, kept temperatures close to NBM, but did not go as high as the GFS per it model error of high temperatures in urban areas. Brusda && .AVIATION... 600 PM MDT Sun Aug 8 2021 (09/00Z TAF period) A cold front moves from west to east across the region. MVFR/IFR conditions are likely along the front, in association with areas of rain and some thunderstorms. Conditions slowly improve after 09/06Z. Some showers linger across north central and central Montana on Monday. Mountain obscuration is forecast. Expect periods of strong gusty winds outside of thunderstorm activity. - Fogleman Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .FIRE WEATHER... The Red Flag Warning will continue for fire weather zone 118. A cold front is moving through the zone now, with gusty winds and lightning the main threat. Conditions should improve early this evening as a wetting rain develops. Looking ahead, expect mostly dry conditions and very warm temperatures by later in the week. Brusda && .PRELIMINARY POINT TEMPS/POPS... GTF 46 72 51 85 / 90 40 0 0 CTB 46 71 51 81 / 90 50 0 0 HLN 48 77 52 86 / 90 10 0 0 BZN 45 75 44 85 / 90 10 0 0 WYS 38 69 33 76 / 50 0 0 0 DLN 41 73 43 83 / 30 0 0 0 HVR 51 68 51 82 / 90 70 10 0 LWT 46 67 49 81 / 100 30 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until midnight MDT tonight Gallatin National Forest. Red Flag Warning until 9 PM MDT this evening Deerlodge/Western Beaverhead National Forest...Helena and Townsend Ranger Districts of the Helena National Forest. Red Flag Warning until 9 PM MDT this evening Eastern Beaverhead National Forest. && http://www.weather.gov/greatfalls
In the hours before
Local storm report, Aug 8, 5:41 PM MDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
541 PM MDT SUN AUG 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM NON-TSTM WND GST 13 SSE FORESTGROVE 46.83N 108.93W
08/08/2021 M56 MPH FERGUS MT AWOS
AWOS STATION KMVH.
&&
HARTLocal storm report, Aug 8, 5:52 PM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
552 PM MDT SUN AUG 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM NON-TSTM WND GST 1 WNW LOGAN 45.89N 111.44W
08/08/2021 M67 MPH GALLATIN MT MESONET
MEASURED BY KMTTHREE22. MAX SUSTAINED WIND
OF 58MPH WITH PEAK GUST OF 67 MPH. TEMP
DROPPED FROM 92 TO 65 IN ABOUT 15 MIN.
&&
HARTLocal storm report, Aug 8, 6:18 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
618 PM MDT SUN AUG 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST 8 NE BANNACK 45.25N 112.88W
08/08/2021 M60 MPH BEAVERHEAD MT MESONET
MESONET STATION MTM14 (MT-MESO).
&&
HARTSpecial weather statement, Aug 8, 6:45 PM MDT, 6 minutes before
Special Weather Statement
National Weather Service Great Falls MT
645 PM MDT Sun Aug 8 2021
MTZ015-055-090130-
Madison MT-Gallatin MT-
645 PM MDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of southeastern Madison
and central Gallatin Counties through 730 PM MDT...
At 644 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles southeast of Ennis, or 19 miles southeast of Virginia City,
moving northeast at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ennis, Jeffers, Big Sky and Cameron.
This includes the following highways...
Interstate 90 between mile markers 315 and 320.
Highway 191 between mile markers 31 and 73.
Highway 287 between mile markers 1 and 2 , between mile markers 4
and 9 , and between mile markers 8 and 52.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4537 11182 4568 11083 4560 11080 4559 11086
4553 11086 4552 11092 4536 11092 4535 11104
4508 11104 4511 11110 4505 11115 4501 11110
4494 11110 4474 11171
TIME...MOT...LOC 0044Z 234DEG 46KT 4516 11158
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
HARTLocal storm report, Aug 8, 6:48 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
648 PM MDT SUN AUG 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM NON-TSTM WND GST 7 ESE HILGER 47.22N 109.22W
08/08/2021 M57 MPH FERGUS MT MESONET
JPKM8 JUDITH PEAK RAWS.
&&
HARTSpecial weather statement, Aug 8, 6:51 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Great Falls MT 651 PM MDT Sun Aug 8 2021 MTZ009-010-090115- Northern Rocky Mountain Front MT-Eastern Glacier MT- 651 PM MDT Sun Aug 8 2021 ...A strong thunderstorm will impact portions of southeastern Glacier County through 715 PM MDT... At 651 PM MDT, Doppler radar was tracking a strong thunderstorm over South Browning, or 31 miles west of Cut Bank, moving southeast at 20 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Browning, North Browning and South Browning. This includes the following highways... Highway 2 between mile markers 215 and 236. Highway 89 between mile markers 1 and 3, and between mile markers 95 and 110. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4849 11314 4864 11305 4860 11259 4834 11269 TIME...MOT...LOC 0051Z 293DEG 17KT 4852 11301 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH HART
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 6:45 PM MDT | Special Weather Statement | TFX | Gallatin | 45 min |
| Aug 8, 7:27 PM MDT | Special Weather Statement | TFX | Beaverhead | 48 min |
| Aug 8, 7:51 PM MDT | Special Weather Statement | TFX | Beaverhead | 39 min |
| Aug 8, 8:09 PM MDT | Special Weather Statement | TFX | Silver Bow | 36 min |
| Aug 8, 8:39 PM MDT | Special Weather Statement | TFX | Jefferson | 51 min |
| Aug 8, 9:17 PM MDT | Special Weather Statement | TFX | Gallatin | 28 min |
| Aug 9, 3:47 AM MDT | Areal Flood Advisory | TFX | Glacier, Pondera, Toole | 3 hr |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.